MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO BONE PIN 4.0MM X 127MM; K191223

BLUE BELT TECHNOLOGIES NAVIO BONE PIN 4.0MM X 127MM; K191223
Model Number PFSD01008
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a navio tka procedure, three bone pins broke inside the patient during use.All the pieces were removed.The procedure was successfully completed without delay using back-up devices.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the navio bone pin, p/n pfsd01008, lot tu59051-02, used in treatment, was returned for evaluation.A relationship between the reported event and the device was established.The reported event was visually confirmed.The thread have physical damage 1/4 from the end of the fastener.Even when the reported issue was visually confirmed, a functional evaluation was performed.The evaluation follow pv requirements, and no malfunction was identified in the component.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints has identified prior events.The most likely cause of this event was external forces and/or pressure apply to the pin.Care and caution should be exercised during the surgical site setup, surgery and tear down to protect the device from an unforeseen force, such as falling onto a hard surface or damage.Refer to the navio surgical system user¿s manual for proper handling.Components break / wear or spinning bur contacts inside of guard causing flaking / material dust.Per information stated in the complaint, the procedure was successfully completed without delay using back-up devices.No patient injury or other complications were reported.This failure is an identified failure mode within the risk assessment.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.

Brand Name
NAVIO BONE PIN 4.0MM X 127MM
Common Device Name
K191223
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11794810
Report Number3010266064-2021-00345
Device Sequence Number3181885
Product Code OLO
UDI-Device Identifier00885556628737
UDI-Public00885556628737
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSD01008
Device Catalogue NumberPFSD01008
Device Lot NumberTU59051-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown